Thunderstorm Wind, Orange
- When
- August 4, 6:25 PM EST
- Where
- Orange County, Winter Garden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.883, -81.233
Thunderstorm winds blew down power lines in Winter Garden.
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 1:28 PM EST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT THU AUG 4 2005 .DISCUSSION... REST OF TODAY/TONIGHT... MAIN INHIBITING FACTOR SO FAR THIS AFTERNOON LOOKS TO BE MOISTURE...WITH HIGHER PWAT AIR LOCATED TO THE NORTH AND SOUTH OF THE FORECAST AREA. HOWEVER...LATE INTERACTION OF OUTFLOW AND SEA BREEZE BOUNDARIES SHOULD STILL BE ABLE TO GENERATE SOME SCATTERED CONVECTION...WHICH WILL LINGER INTO EARLY EVENING. MAIN THREAT FROM STORMS WILL CONTINUE TO BE LIGHTNING...STRONG WINDS AND SMALL HAIL. FRI THROUGH SUNDAY...LINGERING TROF OVER THE REGION AND WEAK WESTERLY COMPONENT TO STEERING FLOW SHOULD PRODUCE ANOTHER FAIRLY ACTIVE DAY ON FRIDAY. THE PATTERN WILL UNDERGO A TRANSITION THIS WEEKEND AS TROF WEAKENS AND REGION STARTS TO BECOME MORE INFLUENCED BY HIGH PRESSURE BUILDING IN FROM CAROLINAS REGION. WINDS WILL BE RELATIVELY WEAK AND SEA BREEZES WILL DEVELOP ON BOTH COASTS WITH ACTIVITY PROPOGATING SLOWLY INLAND DURING THE AFTERNOON. POPS WILL BE A LITTLE HIGHER FOR FRI (60 N/50 S) THAN OVER THE WEEKEND (50/40 SAT AND 40/30 SUN) DUE TO WANING OF TROF AND BUILDING OF RIDGE OVER THE AREA. TEMPS ABLE TO REACH NEAR 90/LWR 90S COAST BEFORE SEA BREEZE ONSET AND CLIMBING TO LWR/MID 90S INTERIOR. MON-WED...HIGH PRESSURE WILL EXTEND OVER THE PENINSULA SURFACE AND ALOFT. CLOSE PROXIMITY OF RIDGE AXIS MEANS FLOW WILL REMAIN FAIRLY WEAK WITH AFTERNOON CONVECTION OCCURRING MAINLY AS SEA/LAKE BREEZE BOUNDARIES DEVELOP. POPS WILL BE NEAR CLIMO AND MAY DECREASE A LITTLE BELOW CLIMO WITH WEAK SUBSIDENCE FROM RIDGE ALOFT OVER THE REGION. && .MARINE...WITH RELATIVELY WEAK PRESSURE PATTERN NEXT SEVERAL DAYS... WINDS AND SEAS WILL STAY WELL BELOW ANY HIGHLIGHT CRITERIA. MAIN CONCERN FOR BOATERS WILL CONTINUE TO BE STORMS MOVING OFFSHORE FROM THE MAINLAND IN THE AFTERNOONS. && .AVIATION...LATE AFTERNOON STORMS MAY TEMPORARILY REDUCE CIGS AND VSBYS AT THE TAF SITES. WINDS ARE EXPECTED TO DROP OFF AFTER SUNSET AND BECOME CALM SHORTLY THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 90 / 30 60 40 50 MCO 75 92 76 92 / 30 60 30 50 MLB 76 89 76 90 / 30 50 30 40 VRB 75 89 74 89 / 30 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....GLITTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 959 AM EDT THU AUG 4 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 050900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 959 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH SUFFICIENT DEEP LAYER MOISTURE AND THE REMNANTS OF A WEAK MID-LEVEL TROUGH OVER NORTH FLORIDA WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS DURING THE AFTERNOON AND EVENING. STORMS WILL FORM INITIALLY ALONG THE EAST COAST SEA BREEZE...AND ALONG LOCAL LAKE BREEZE AND STORM OUTFLOW BOUNDARIES...MAINLY NEAR THE OCALA FOREST AND LAKE OKEECHOBEE. THE ACTIVITY WILL REDEVELOP FARTHER INLAND AS THE SEA BREEZES MOVE STEADILY INLAND. STORMS WILL DRIFT BACK TOWARD THE EAST COAST AT LESS THAN 10 MPH...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. ...FLOOD IMPACT... RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON AND EARLY EVENING. THIS MAY CAUSE TEMPORARY INUNDATION OF LOW LYING FLOOD PRONE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WILL BE POSSIBLE AROUND THE INTRACOASTAL WATERWAY ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. AN ISOLATED STRONG STORM COULD POSSIBLE MAKE IT BACK TO THE EAST COAST DURING THE LATE AFTERNOON OR EARLY EVENING. WIND GUSTS OF 35 KNOTS OR HIGHER...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH THE MAIN STORM THREATS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 517 PM EDT THU AUG 4 2005 FLZ064-042200- MARTIN- 517 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING OVER CENTRAL MARTIN COUNTY. THE STORM WILL MOVE SOUTH AT 5 MPH...WITH THE STRONGEST PORTION OF THE STORM REMAINING SOUTH OF STATE ROAD 76 AND WEST OF INTERSTATE 95 SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EDT THU AUG 4 2005 FLZ045-144-042330- ORANGE-SOUTHERN LAKE COUNTY- 657 PM EDT THU AUG 4 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND SMALL HAIL WILL AFFECT CENTRAL LAKE COUNTY AND WESTERN ORANGE COUNTY... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING BETWEEN TAVARES AND ZELLWOOD...MOVING SOUTHEAST AT 5 MPH. THIS STRONGEST PORTION OF THIS STORM WILL AFFECT AREAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM LITTLE LAKE HARRIS TO FERNDALE AND LAKE APOPKA THROUGH 730 PM. SPRATT
The Melbourne radar (KMLB), 62 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down power lines in Winter Garden.
Thunderstorm winds blew down trees and destroyed a gazebo at a fish camp east of Lake Kissimmee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472572, 5472511, 5472512, 5472513.